# SDR CA060804008

- Difficulty date: August 1, 2006
- Submitted: September 7, 2006
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 9,206 hours
- Engine: Lyc O320D2J
- Propeller: Mcauly 1C160DTM
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: SLC36005F
- Condition: Cracked
- Location: Engine
- Part time: 1,640 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ALL 4 CYLINDERS HAVE CRACKS THAT BEGIN AT THE INNER MOST EXHAUST FLANGE STUD AND MOVING TO THE EXHAUST VALVE SEAT, THEN 180 DEGREES ACROSS THE EXHAUST VALVE SEAT TO THE UPPER SPARK PLUG HOLE.  SN. E36-10511 E36-10244 E36-10426 E36-10496  NOTE: THIS MAKES 10 OF THESE CYLINDERS FROM 3 DIFFERENT AIRCRAFT IN 6 WEEKS TO HAVE THE SAME CRACKS. TIME ON THESE VARY FROM 1600 TO 2100 HOURS. ALL ON AN (ON CONDITION PROGRAM) REQUIRING AN EXTERNAL SOAPY/WATER LEAK CHECK AND BORESCOPE INSPECTION WHICH IS HOW THE DEFECT IS DISCOVERED. A CYLINDER DPI DOES NOT REVEAL AND A PARTIAL ENGINE TEARDOWN ID REQUIRED FOR VISUAL DETECTION. (TC NR 20060804008)
